Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 45, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 25, 2019, 5:53 PM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2019, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 25, 2019, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 67 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3683 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
734
WUUS54 KBRO 252253
SVRBRO
TXC061-215-489-252345-
/O.NEW.KBRO.SV.W.0045.190825T2253Z-190825T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
553 PM CDT Sun Aug 25 2019
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
East central Hidalgo County in Deep South Texas...
Northwestern Cameron County in Deep South Texas...
Western Willacy County in Deep South Texas...
* Until 645 PM CDT.
* At 553 PM CDT, a severe thunderstorm was located over Raymondville
Golf Course, or over Raymondville, moving south at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Harlingen, Raymondville, Santa Rosa, Lyford, Palm Valley,
Sebastian, Primera, Combes, Doctor Hesiquio Rodriguez Elementary
School and Harlingen Arts And Heritage Museum.
This includes the following highways...
Interstate Highway 69 E between mile markers 27 and 51.
US Highway 77 near mile marker 762.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2657 9787 2656 9767 2618 9763 2619 9793
TIME...MOT...LOC 2253Z 002DEG 25KT 2646 9778
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
CASTILLO3 follow-up statements
446 WWUS54 KBRO 252312 SVSBRO Severe Weather Statement National Weather Service Brownsville TX 612 PM CDT Sun Aug 25 2019 TXC061-215-489-252345- /O.CON.KBRO.SV.W.0045.000000T0000Z-190825T2345Z/ Hidalgo TX-Cameron TX-Willacy TX- 612 PM CDT Sun Aug 25 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR EAST CENTRAL HIDALGO...NORTHWESTERN CAMERON AND SOUTHWESTERN WILLACY COUNTIES... At 612 PM CDT, a severe thunderstorm was located over Sebastian, moving south at 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Harlingen, Raymondville, Santa Rosa, Lyford, Palm Valley, Sebastian, Primera, Combes, Doctor Hesiquio Rodriguez Elementary School and Harlingen Arts And Heritage Museum. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2647 9789 2647 9766 2618 9763 2619 9793 TIME...MOT...LOC 2312Z 002DEG 25KT 2633 9779 HAIL...0.88IN WIND...60MPH $$ CASTILLO
008
WWUS54 KBRO 252316
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
616 PM CDT Sun Aug 25 2019
TXC061-215-489-252345-
/O.CON.KBRO.SV.W.0045.000000T0000Z-190825T2345Z/
Hidalgo TX-Cameron TX-Willacy TX-
616 PM CDT Sun Aug 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL HIDALGO...NORTHWESTERN CAMERON AND SOUTHWESTERN
WILLACY COUNTIES...
At 614 PM CDT, a severe thunderstorm was located over Yznaga, or over
Sebastian, moving south at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement reported at least one roof off a home in
Raymondville along with trees and power poles down between
Raymondville and Lyford between 545 and 610 PM. Similar
damage can be expected along the Cameron Hidalgo County
line through 645 PM.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Harlingen, Santa Rosa, Palm Valley, Sebastian, Primera, and Combes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across western Willacy County. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2647 9789 2647 9766 2618 9763 2619 9793
TIME...MOT...LOC 2314Z 002DEG 25KT 2631 9779
HAIL...<.75IN
WIND...70MPH
$$
52/BSG334
WWUS54 KBRO 252346
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
646 PM CDT Sun Aug 25 2019
TXC061-215-489-252356-
/O.EXP.KBRO.SV.W.0045.000000T0000Z-190825T2345Z/
Hidalgo TX-Cameron TX-Willacy TX-
646 PM CDT Sun Aug 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HIDALGO...
NORTHWESTERN CAMERON AND SOUTHWESTERN WILLACY COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However small hail, gusty winds and heavy
rain are still possible with this thunderstorm.
LAT...LON 2647 9789 2647 9766 2618 9763 2619 9793
TIME...MOT...LOC 2346Z 002DEG 25KT 2611 9780
$$
CASTILLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:22 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 25, 3:22 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
322 PM CDT Sun Aug 25 2019
.SHORT TERM (Now through Monday Night): Another round of showers and
thunderstorms is underway, as a weak mid-level trough persists
across the Western Gulf and the diurnal seabreeze develops just
inland. Radar imagery indicates numerous convection across Brooks
and Kenedy counties, as well as the lower RGV. High-resolution
convective models are in pretty good agreement with this convection
expanding and moving gradually west-southwestward across Deep South
Texas through the evening. The HRRR in particular has been fairly
consistent, showing a few stronger cells possible. Though a
marginally-severe storm cannot be ruled out, heavy rain will be the
main threat this evening. 12Z KBRO sounding from this morning
measured record-level moisture, with precipitable water values of
2.41 inches. This will undoubtedly lead to locally heavy downpours
with torrential rainfall rates. Most of the region is under drought
conditions, however, any rainfall rates exceeding 1 to 2 inches per
hour would cause some flooding issued in low-lying and urban areas.
Tonight into Monday, the mid-level trough will pivot northeastward
away from the region. Drier air will then filter back in, keeping
rain chances low the rest of the period. The heat will continue with
mid-level heights around 591 to 592dam along with surface dew points
in the mid to upper 70s across the RGV. This will lead to heat
indices exceeding 110 for much of the area and up to 115 across the
inland coastal counties and lower RGV. Therefore, another Heat
Advisory will be likely tomorrow.
.LONG TERM (Tuesday through Sunday): Latest NWP guidance remains
rather consistent with previous forecast through the long-term,
with perhaps some changes in sight by later next weekend. On
Tuesday, 500-mb high center will lie roughly near ELP, with ridge
axis extending into the western Gulf of Mexico. The center of this
subtropical high is progged to drift gradually westward through
Friday, before drifting northward next weekend. This will maintain
rather hot and humid conditions through Thursday, with only very
slight (silent) rain chances. Should note that the ECMWF still
holds the ridging somewhat stronger vs. the GFS during this
period. Will continue to lean in the ECM's direction, per
continuity with previous forecast.
With little change in guidance, both temps and PoP's were left
largely alone for this package. Still looks like a Heat Advisory
may be required on Tuesday, with heat indices reaching into the
110-114 degree range across much of the CWA. Thereafter, slowly
receding heights and gradually backing/weakening winds (south of a
front stalled out over east/northeast Texas) should take a little
edge off of the heat, with temps closer to climo norms by around
Friday.
For Friday, and perhaps more so into next weekend, another
weakness aloft develops with the high center well off to the
northwest. This should allow column RH to deepen, with a slight
chance of sea-breeze showers and storms on Friday, increasing to a
chance for next Saturday and Sunday. 12Z run of ECM appears to
have come into better agreement with GFS on this, after taking a
quick look. Speaking of the ECM (and looking way ahead), last
night's 00Z run wanted to bring a frontal boundary, with plenty of
moisture, through the area around Labor Day (02 Sep). 12Z run
brings a tropical circulation of some sort into the western Gulf
from the east around this time. So confidence isn't especially
high beyond Saturday. Have trended PoP's up to around 30% in this
timeframe for now, though.
&&
.MARINE (Now through Monday Night): The pressure gradient has
tightened a bit today as pressure decreases across the TX Panhandle,
leading to stronger southeast winds along the Bay today. Small craft
will need to exercise caution the rest of the afternoon and into
tonight as winds remain elevated. Moderate winds are expected again
on Monday along with low to moderate seas across the Gulf waters,
though thunderstorm chances will quickly diminish through Monday and
Monday night.
Tuesday through Saturday: Still anticipating moderate-to-fresh
south-to-southeasterly breezes and generally moderate seas around
4 feet on Tuesday, courtesy of an enhanced pressure gradient.
Small Craft Exercise Caution wording will likely be needed Tuesday
daytime on the Laguna Madre and perhaps on the nearshore Gulf
waters as well. The pressure gradient will then become weaker
through the rest of the period, as a front stalls across north
Texas, resulting in light to modest southeasterly winds and
favorable seas. At times, rain showers and isolated thunderstorms
will be possible starting Wednesday, generally offshore, then
expanding to all of the coastal waters beginning Thursday. There
could be locally higher winds and seas in any storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 81 96 82 95 / 10 10 10 10
BROWNSVILLE 81 100 82 97 / 10 10 10 10
HARLINGEN 81 100 81 100 / 10 10 10 10
MCALLEN 82 103 82 102 / 20 10 0 10
RIO GRANDE CITY 81 104 81 103 / 20 10 0 10
SOUTH PADRE ISLAND 82 91 83 90 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ251-253>257-351-
353.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
65-Birchfield/53-SchroederHazardous weather outlook, Aug 25, 4:54 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 454 PM CDT Sun Aug 25 2019 TXZ248>257-351-353-261130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 454 PM CDT Sun Aug 25 2019 This Hazardous Weather Outlook is for portions of Deep South Texas and the Rio Grande Valley. .DAY ONE...Tonight Scattered to locally numerous thunderstorms, mainly along and east of Interstate 69-C and Expressway 281 but potentially building toward Starr County...will produce occasional to frequent cloud to ground lightning and locally heavy downpours through mid evening. Stronger cells or clusters may produce flooding rains, gusty winds in excess of 40 mph, hail, and excessive lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday and Tuesday: Heat index, or feels like temperatures, will range between 111 and 115 mainly along and east of Interstate 69C/Expressway 281 from late morning through late afternoon each day. Heat advisories will likely be issued for areas between Brooks and Hidalgo County toward the coast. Monday through Tuesday: For beachgoers...an elevated threat for south to north longshore currents with embedded rip currents is expected. Friday and Saturday: Isolated thunderstorms may produce occasional cloud to ground lightning and brief downpours mainly during the morning through early afternoon hours east of Interstate 69C/Expressway 281. .SPOTTER INFORMATION STATEMENT... Spotters may want to self activate this evening. GMZ130-132-135-150-155-170-175-261130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 454 PM CDT Sun Aug 25 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Isolated to scattered mainly evening thunderstorms will produce occasional to frequent cloud to water lightning, brief downpours reducing visibility to 1 nautical mile or less, and wind gusts of 30 knots or higher. The area of concern is Laguna Madre, perhaps extending just into the nearshore waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms may affect the waters beyond 20 nautical miles out through Thursday, then all of the waters Friday through Saturday. Primary concerns will be occasional cloud to water lightning and brief downpours reducing visibility below 3 nautical miles. .SPOTTER INFORMATION STATEMENT... Marine spotter activation may be required through mid evening. 52/BSG
In the hours before
Special weather statement, Aug 25, 4:03 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Brownsville TX
403 PM CDT Sun Aug 25 2019
TXZ251-351-252200-
Coastal Kenedy TX-Inland Kenedy TX-
403 PM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KENEDY AND SOUTHEASTERN
BROOKS COUNTIES UNTIL 500 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm over
U S 77 Border Patrol Station, or near Armstrong, moving east at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. In addition, rain amounts of 1 to 2 inches per hour can
be expected with this storm.
Locations impacted include...
Armstrong, U S 77 Border Patrol Station and Armstrong Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2716 9750 2700 9756 2698 9756 2674 9764
2690 9799 2697 9799 2709 9784
TIME...MOT...LOC 2101Z 287DEG 9KT 2700 9780
FarrisSpecial weather statement, Aug 25, 5:16 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Brownsville TX
516 PM CDT Sun Aug 25 2019
TXZ250-353-252300-
Brooks TX-Northern Hidalgo TX-
516 PM CDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HIDALGO...
NORTHEASTERN STARR AND SOUTHEASTERN BROOKS COUNTIES UNTIL 600 PM
CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Coyote Ranch Airport, or near Rachal, moving southeast at 15 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm. In addition, rainfall amounts of a half an inch to an
inch can be expected with this storm.
Locations impacted include...
Rachal and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2677 9798 2670 9799 2654 9822 2676 9833
2678 9832 2678 9835 2688 9840 2700 9822
TIME...MOT...LOC 2213Z 324DEG 15KT 2688 9825
FarrisSpecial weather statement, Aug 25, 5:19 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Brownsville TX 519 PM CDT Sun Aug 25 2019 TXZ253-252315- Southern Hidalgo TX- 519 PM CDT Sun Aug 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HIDALGO COUNTY UNTIL 615 PM CDT... At 518 PM CDT, Doppler radar was tracking a strong thunderstorm over Bill Schupp Park, or over North McAllen. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. In addition...rainfall amounts of half an inch to an inch per hour can be expected with this storm. Locations impacted include... Edinburg, Mission, Pharr, San Juan, Alamo, Palmhurst, North McAllen, Sharyland, South McAllen and Alton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2637 9819 2624 9805 2610 9821 2626 9837 TIME...MOT...LOC 2218Z 048DEG 4KT 2624 9823 CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:18 PM CDT | Special Weather Statement | BRO | Starr | 57 min |
| Aug 24, 7:24 PM CDT | Areal Flood Advisory | BRO | Starr | 96 min |
| Aug 24, 8:11 PM CDT | Special Weather Statement | BRO | Starr | 64 min |
| Aug 24, 8:51 PM CDT | Special Weather Statement | BRO | Starr | 54 min |
| Aug 25, 3:39 AM CDT | Heat Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 15 hr |
| Aug 25, 4:03 PM CDT | Special Weather Statement | BRO | Kenedy | 57 min |
| Aug 25, 4:25 PM CDT | Tornado Warning | BRO | Kenedy | 35 min |
| Aug 25, 4:52 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 38 min |
| Aug 25, 5:16 PM CDT | Special Weather Statement | BRO | Brooks | 44 min |
| Aug 25, 5:19 PM CDT | Special Weather Statement | BRO | Hidalgo | 56 min |
| Aug 25, 5:24 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 51 min |
| Aug 25, 5:41 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 49 min |
| Aug 25, 6:06 PM CDT | Special Weather Statement | BRO | Hidalgo | 24 min |
| Aug 25, 6:30 PM CDT | Special Weather Statement | BRO | Cameron | 45 min |
| Aug 25, 6:32 PM CDT | Special Weather Statement | BRO | Starr | 43 min |
| Aug 25, 6:35 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.